Intravenous Ketamine for Rapid Opioid Dose Reduction, Reversal of Opioid-Induced Neurotoxicity, and Pain Control in Terminal Care: Case Report and Literature Review.
Аннотация
OBJECTIVE
We report a case of opioid-induced neurotoxicity (OIN) in an actively dying hospice patient, its reversal and improved analgesia that followed opioid dosage reduction made possible after addition of IV ketamine. We briefly review the diagnosis and treatment of OIN.
SETTING
OIN, particularly when associated with high dose opioid therapy in palliative care, may pose difficult diagnostic and treatment challenges. Few publications from end-of-life settings provide systematic approaches to management of OIN.
PATIENTS: We describe a case of OIN in a hospice patient receiving medical care at home while actively dying.
INTERVENTION: Addition of IV ketamine and reduction of the patient's high-dose opioid regimen.
RESULTS
The patient's pain was controlled within 24 hours of initiation of IV ketamine while the total opioid dose was reduced. His symptoms of OIN (delirium, tremor, myoclonus, and hallucinations) also rapidly subsided.
CONCLUSION
OIN should be considered as an etiology of CNS dysfunction occurring with prolonged, high-dose opioid therapy. This case highlights the opioid-sparing and analgesic properties of low-dose ketamine, allowing reversal of OIN in the home hospice setting.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.